Wisconsin, 2007Strong Wind in Wisconsin, April 4, 2007
April 4, 2007 · NWS MKX · 8 events in 8 counties and zones
Strong northwest winds gusting to 45 knots (52 mph) raked the southeast Wisconsin counties near Lake Michigan mostly during the morning hours, as a deep low pressure moved east from Lake Huron. There were numerous reports of broken small tree branches, and overturned garbage cans and patio furniture.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest winds gusting to 45 knots (52 mph) raked the southeast Wisconsin counties near Lake Michigan mostly during the morning hours, as a deep low pressure moved east from Lake Huron. There were numerous reports of broken small tree branches, and overturned garbage cans and patio furniture. Scattered power outages occurred as broken branches impacted power lines. Measured maximum wind gusts include 45 knots (52 mph) just south of Waukesha (Waukesha Co.), 44 knots (51 mph) near Fond du Lac (Fond du Lac Co.), 42 knots (48 mph) at the Racine Airport (Racine Co.), 41 knots (47 mph) at the Kenosha Airport (Kenosha Co.). Other locations had gusts to 39 knots (45 mph).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 3, 2:00 PM CST, 13 hours earlier.
Area forecast discussion, Apr 3, 2:00 PM CST, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT TUE APR 3 2007
.DISCUSSION...FORECAST FOCUS ON POTENTIAL FOR BORDER LINE WIND
ADVISORY CONDITIONS LATE TONIGHT AND WEDNESDAY...AND DURATION OF
COLD PERIOD OF WEATHER FOR CWA.
.SHORT TERM...EVALUATION OF NGM/NAM/GFS/RUC PROGS AND BUFKIT
SOUNDINGS REVEALS CWA WILL BE VERY CLOSE TO WIND ADVISORY CRITERIA
LATE TONIGHT AND WEDNESDAY. MSAS SHOWS LARGE BAND OF STRONG WINDS
ALREADY TAKING PLACE OVER MINNESOTA AND IOWA. PROGS DEEPEN LOW AS
IT PUSHES ACROSS EASTERN GREAT LAKES OVERNIGHT AND WEDNESDAY AND
AS COLD AIR ADVECTION TAKES PLACE OVER CWA. WHILE IMPRESSIVE SURFACE
GRADIENT IS FORECAST FOR CWA...PROGS ALSO INDICATE A FAIR AMOUNT
OF CROSS ISOBAR FLOW. 925 MILLIBAR PROGS DEVELOP 40-45 KNOT WINDS.
HOWEVER LOW LEVEL MOISTURE PROGS INDICATE THAT CLOUDS WILL BE
EXTENSIVE THROUGH WEDNESDAY WHICH WILL PREVENT THOROUGH MIXING OF
LOW LEVEL FEATURES THUS LIMITING DOWNWARD DESCENT OF STRONGER
WINDS. SO HAVE DECIDED TO BEEF UP WINDS TO JUST BELOW ADVISORY
CRITERIA. HAVE ALSO TRIMMED BACK ON PRECIPITATION TO VERY LIGHT
CATEGORY THROUGH WEDNESDAY AS CURRENT WATER VAPOR AND PROGGED CRAS
SATELLITE LOOPS AGREE WITH TREND OF DECENT DRYING MOVING ACROSS
CWA.
.LONG TERM...NAM/GFS/ECMWF/DGEX PROGS CONTINUE TO DEPICT EXTENDED
COLD DRY NORTH TO NORTHWEST FLOW THROUGH THE WEEKEND WITH FIRST
HINT OF WARMER AIR TO RETURN MONDAY.
&&
.AVIATION...WDSPRD MVFR CIGS THRU 06Z WED WITH AREAS IFR CIGS TIL
ARND 01Z. XPCT VFR CONDS TO DVLP BTWN 06-09Z WED AND CONT THRU 00Z
THUR. LGT NW SFC FLOW AFT 22Z BCMG VRY STG W-NW WNDS 20-30KTS BY 06Z
WITH HIGHER GUSTS. VRY STG WNDS WL CONT THRU 00Z THUR.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
ZAJDEL/35
Hazardous weather outlook, Apr 3, 6:00 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 PM CDT TUE APR 3 2007
WIZ046-047-051-052-056>060-062>072-041100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
700 PM CDT TUE APR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
SOME RIVERS ARE ABOVE FLOOD STAGE.
INCREASING WEST WINDS TONIGHT WILL GUST TO 40 MPH. PERSONS
SHOULD STORE OR SECURE LOOSE OUTDOOR ITEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE GUSTY WINDS TO9 40 MPH WILL CONTINUE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LMZ643>646-665-041100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
700 PM CDT TUE APR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
GALE WARNINGS ARE IN EFFECT AT 10 PM FOR ALL OF LAKE MICHIGAN
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT FOR ALL OF LAKE MICHIGAN THROUGH
WEDNESDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
HENTZ
WWW.WEATHER.GOV/MKX
Strong Wind, Fond du Lac
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Fond du Lac forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Strong Wind, Sheboygan
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Sheboygan forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Strong Wind, Washington
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Washington forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Strong Wind, Ozaukee
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Ozaukee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Strong Wind, Waukesha
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Waukesha forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Strong Wind, Milwaukee
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Milwaukee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
Strong Wind, Racine
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Racine forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Strong Wind, Kenosha
- When
- April 4, 3:00 AM CST to 12:00 PM CST
- Where
- Kenosha forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, April 4 to 5, 20071 death · 2 injured · 4 events
- Cold in Kansas, April 4 to 15, 2007$800,000 · 23 events
- Winter Storm in Vermont, April 4 to 5, 2007$110,000 · 11 events
- Flash Flood and Hail in Texas, April 4, 2007$60,000 · 0.75 in hail · 3 events
- Winter Storm in New Hampshire, April 4 to 5, 2007$60,000 · 2 events
- Frost and Freeze in Missouri, April 4 to 10, 200736 events
- Winter Weather in New York, April 4, 2007$35,000 · 7 events
- Frost and Freeze in Missouri, April 4 to 10, 200730 events
- Winter Weather in Vermont, April 4, 2007$30,000 · 5 events
- Frost and Freeze in Kansas, April 4 to 8, 200726 events
- Lake-Effect Snow in Pennsylvania, April 4 to 6, 2007$25,000 · 1 event
- Heavy Snow in Maine, April 4 to 5, 200717 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29368, 29369, 29370, 29371, 29372, 29373, 29374, 29376.